MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACDF STAND ALONE CERVICAL; MECTA-C SA TIPEEK CAGE 16X14X6X7°

MEDACTA INTERNATIONAL SA ACDF STAND ALONE CERVICAL; MECTA-C SA TIPEEK CAGE 16X14X6X7°
Model Number 03.18.110
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During insertion of the locking screw the flush lock plate came loose from the cage.The surgeon recoupled the plate and the cage and tried again to insert the screw but the plate came loose again.New cage and plate were used to complete the surgery.The same issue occurred again with a second cage on a different level: the plate came loose, the surgeon recoupled it to the cage and in this case was able to complete screw inserion without issues.Patient was young with good bone quality, distraction was performed with caspar distractor.It was reported that the surgeon did not try to reposition the cages once in situ and before screwing.20 to 30 minutes of delay reported, total surgery time around 2h.
 
Additional Manufacturer Narrative
Batch review performed on 28-03-2025: lot 2462307: (b)(4) items manufactured and released on 24-10-2024.Expiration date: 2029-10-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants involved, batch review performed on 28-03-2025: acdf 03.18.206 mecta-c sa lock plate - flush h6 (k192906) lot 2462309: (b)(4) items manufactured and released on 09-12-2024.Expiration date: 2029-11-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Acdf 03.18.206 mecta-c sa - plate flush lock h6 (k192906) lot 2462427: (b)(4) items manufactured and released on 09-12-2024.Expiration date: 2029-11-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Acdf 03.18.118 mecta-c sa tipeek cage 18x15x6x7° (k192906) lot 2459750: (b)(4) items manufactured and released on 15-07-2024.Expiration date: 2029-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r&d project manager.The mecta-c sa lock plate (ref 03.18.206, lot no.2462309) detached in situ from the mecta-c sa cage (ref 03.18.110, lot no.2462307) during screw insertion.From the intraoperative x-ray, it can be observed that the screw is fully seated in the plate, but the plate is detached from the cage.Based on the pictures received, it is apparent that the cage is broken: a fracture starts from the central hole and extends towards the screw grooves.Based on the information received, the root cause of the complaint could be that during screw insertion, since the trajectory of the screw was not correct, the plate was forced till detachment.
 
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department: during an acdf surgery, the mecta-c sa lock plate became detached from the mecta-c sa cage during screw insertion.The available x-ray images show the cranial screw fully seated, while the plate appears detached from the cage.The available pictures of the cage indicate that it is broken.Although we do not yet have definitive evidence, one possible failure mechanism could be a misalignment between the screw and the cage's screw hole.This misalignment may have generated abnormal forces, potentially leading to cage fracture and plate detachment.It has been reported that this type of issue occurred with two cages; however, the available x-ray image and pictures refer to only one of them.Visual investigation performed dy r&d department the mecta-c sa lock plate (ref.03.18.206, lot no.2462309) detached in situ from the mecta-c sa cage (ref.03.18.110, lot no.2462307) during screw insertion.From the intraoperative x-ray, it can be observed that the screw is fully seated in the plate, but the plate is detached from the cage.Based on the pictures and the devices received, it is apparent that the cage is broken: a fracture starts from the central hole and extends towards the screw grooves.Based on the information received, the root cause of the complaint could be that during screw insertion, since the trajectory of the screw was not correct, the plate was forced till detachment.Regarding the first, not implanted, cage and plate failure of assembling, although the specific circumstances cannot be confirmed, the root cause of the issue is likely related to the misalignment of the screw trajectory and the cage's screw hole.This misalignment may have led to unexpected forces on the cage and plate resulting in plate detachment.Regarding the second, implanted, it is not possible to establish a definitive root cause, while the device history record review does not indicate any potentially related manufacturing issue.Correction: b2.Device evaluation: d9.H3.

Brand Name
ACDF STAND ALONE CERVICAL
Common Device Name
MECTA-C SA TIPEEK CAGE 16X14X6X7°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21907807
Report Number3005180920-2025-00345
Device Sequence Number12967092
Product Code OVE
UDI-Device Identifier07630040725644
UDI-Public07630040725644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.18.110
Device Lot Number2462307
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown